Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Feb 15, 2021, 5:55 PM EST for Orange County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2021, 5:55 PM EST (22:55 UTC)
- Expired
- Feb 15, 2021, 6:45 PM EST
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
620 WWUS82 KMLB 152255 SPSMLB Special Weather Statement National Weather Service Melbourne FL 555 PM EST Mon Feb 15 2021 FLZ045-053-152345- Osceola FL-Orange FL- 555 PM EST Mon Feb 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES UNTIL 645 PM EST... At 554 PM EST, Doppler radar was tracking a strong thunderstorm near West Lake Toho, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Kissimmee, Saint Cloud, and Wedgefield. LAT...LON 2809 8128 2817 8146 2860 8125 2851 8098 TIME...MOT...LOC 2254Z 207DEG 31KT 2821 8134 $$ Weitlich
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 15, 3:39 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 15, 3:39 PM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
339 PM EST Mon Feb 15 2021
.DISCUSSION...
...A few Strong Storms Overnight Ahead of a Cold Front...
Currently-Tonight...A developing low pressure center over Srn
Alabama is creating active weather and the threat of severe
storms across N FL and the remainder of the SE states. Near
record warmth across the peninsula today as Melbourne reached 89
degrees before the seabreeze came through early this afternoon.
Brisk Sly flow will occur through dusk along with a chance of
storms, mainly across the northern half of the area and the east
coast into early tonight. Another rain chance will redevelop
during the overnight associated with approach of a cold front.
Short term guidance suggests a 3-4 hour window for showers/storms
beginning around midnight along and west of I-4, and beginning 2AM
Tue along the coast, with a few strong storms possible containing
wind gusts of 45 to 50 mph.
Tue...Expect some lingering storms through daybreak Tue mainly
across the Treasure Coast before psg of the front and a wind shift
to westerly areawide early Tuesday. Pcpn should be largely
offshore after 9 AM with clearing conditions during Tue.
Temperatures should remain in the L-M70s over much of the interior
and northern zones behind the early front with highs in the U70s
over the Treasure Coast. Expect partly sunny skies by mid
afternoon with winds 5 to 10 mph veering more NW by dusk.
Wednesday...The cold front that crossed the area on Tuesday, is
forecast to stall across South Florida late Tuesday night, then move
back north across Central Florida on Wednesday as a warm front. As
the front lifts north it will touch off isolated showers in the
morning, then activity increases as scattered afternoon showers and
lightning storms develop areawide. The warm front should be near the
I-4 corridor around sunset and lift north of our area Wednesday
night. More moderate temperatures Wednesday, ranging from low 80s
along Treasure Coast, to upper 70s in Orlando, and mid 70s in
Daytona Beach. Warm and muggy again for Wednesday night as lows stay
in the mid to upper 60s.
Thursday-Monday...A vigorous upper trough across the southern
Plains/Mississippi Valley early in the period will continue eastward
across the Gulf Coast States. Another cold front will move across
central FL on Friday, with high pressure building across the region
into the weekend.
Much of the day on Thursday should be dry, but we may see an
isolated shower sneak into north Lake and north Volusia by late
afternoon or around sunset. While the approaching cold front appears
to be on a weakening trend Thursday night, rain chances will
increase to 40-50 percent across the I-4 corridor and 20-30 percent
southward for later in the night. The GFS pushes the system through
quicker than the ECMWF, though the GFS solution seems too fast. Have
kept rain chances at 40-50 percent for Friday, which takes into
account the slower model solutions.
Thursday looks to be very warm, and actually forecasted temperatures
about 1-2 degrees above guidance, in the mid to upper 80s. Went this
way due to strong S/SW winds likely preventing the sea breeze from
developing along much of the coast. Generally low to mid 60s for
Thursday night, except upper 50s north of I-4. Temperatures moderate
a bit on Friday due to cloud cover in the low to mid 70s North/west
of Melbourne, and around 80 degrees across the Treasure Coast.
Friday Night-Monday...(Modified Previous Discussion) Expecting
conditions to dry out Friday night into the weekend with pleasant,
seasonal temperatures forecast. Much cooler Friday night with lows
in the 40s, perhaps some upper 30s in some spots of north Lake/north
inland Volusia counties. Highs on Saturday will be below normal, in
the 60s areawide; coldest near 60 degrees along Volusia coast and
warmest upper 60s along Treasure Coast. Not as cold Saturday night,
but still cool in 40s across much of the interior and Volusia
County, with low to mid 50s along the Space and Treasure Coasts. By
Sunday, temps warm back into the low 70s.
&&
.AVIATION...
VFR conds through this evening with only a isold chc of a storm
through 16/04z. Lowering of cig and vsby in showers/storms will
be main concern from 16/05z-16/11z from west to east as the cold
front passes across the region. Brief IFR conds possible should
storms occur at aerodromes. becoming VFR areawide during Tue (mnly
AFT 16/15Z) after psg of the cold front.
&&
.MARINE...
Tonight-Tue...An advisory begins at 7 PM this evening for the
waters beyond 20 NM due to winds up to around 20 knots into
Tuesday morning. A caution stmt wl be used for a portion of the
near shore waters, with winds around 15 to 20 kt at least into
Tue at 15Z. Improving wind and sea conditions through the
afternoon Tue and a lowering of headlines is expected.
Wednesday-Saturday...The cold front that crossed the local waters on
Tuesday will stall across south Florida, and eventually lift north
as a warm front on Wednesday. As the front lifts north it will
produce scattered showers and lightning storms over the waters. East
winds 10-15 knots in the morning will quickly become S/SE behind the
north-moving front. Seas 3-4 feet.
Thursday-Saturday...Winds and seas begin to build Thursday ahead of
a strong cold front that will cross the local area on Friday. S/SSW
winds increase to 15-20+ knots on Thursday, likely creating
hazardous conditions for boaters. Seas also build to 4-5 feet
nearshore and up to 6 feet offshore. Scattered to numerous showers
and embedded lightning storms will accompany the front on Friday as
winds shift NW behind the front Friday night. Seas quickly build 4-6
feet nearshore and up to 7 feet far offshore by early Friday
morning. NW/N winds maintain around 20 knots and seas 5-7 feet
Friday night into Saturday.
&&
.CLIMATE...Here are some records for today. Melbourne
has already reached a record high for the date.
LOC DATE HI-MAX HI-MIN PCPN NOTES
DAB 15-Feb 85 1959 65 1990 1.26 1952
LEE 15-Feb 85 2001 64 1959 1.24 1969 LOW TODAY SO FAR 66
SFB 15-Feb 88 1997 65 1995 1.15 1969
MCO 15-Feb 90 1935 65 1995 1.15 1969 LOW TODAY SO FAR 67
MLB 15-Feb 88 1939 67 1990 0.90 1969 LOW TODAY 69 HIGH 89
VRB 15-Feb 88 1997 70 1990 1.07 1997
FPR 15 Feb 90 1935 69 1982 0.93 2016
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 82 62 72 52 / 40 50 10 0
MCO 84 65 73 55 / 40 50 10 10
MLB 84 65 78 58 / 30 50 30 10
VRB 85 67 79 60 / 20 50 40 10
LEE 83 61 70 52 / 50 50 0 0
SFB 85 63 72 54 / 40 50 10 0
ORL 86 65 72 57 / 40 50 10 0
FPR 85 66 78 60 / 20 50 50 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 PM this evening to 10 AM EST Tuesday
for Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Pendergrast
LONG TERM/RADAR....Rodriguez
IDSS...SmithHazardous weather outlook, Feb 15, 5:28 PM EST, 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 528 PM EST Mon Feb 15 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-161030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 528 PM EST Mon Feb 15 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and isolated thunderstorms will be possible southeast of the I-4 corridor through Okeechobee County and the Treasure Coast through this evening, producing occasional lightning strikes and wind gusts up to 40 mph as storms move quickly northeast around 30 to 35 mph. A line of showers and storms ahead of a cold front over the eastern Gulf will continue to move eastward, and eventually reach Lake and northwest Volusia counties near to just before midnight. This line will then push eastward through the I-4 corridor and toward Okeechobee County and the Treasure Coast overnight. Strong to isolated severe storms will be possible with this line as it moves across the area, with main threats including wind gusts up to 40 to 60 mph, frequent lightning strikes, small hail and heavy downpours. A brief tornado or two will also be possible. Make sure you have multiple ways of receiving warnings overnight should they be issued for your area. .FLOOD IMPACT... Showers and storms, moving over the same areas or across already saturated grounds from recent day's precipitation, will be capable of producing rainfall totals of an inch or greater within 30 minutes to an hour. This will lead to localized ponding of water along area roadways and poor drainage areas. .MARINE THUNDERSTORM GUST IMPACT... A few storms may move quickly toward the northeast and offshore of Brevard County and the Treasure Coast this evening, producing wind gusts near 35 knots. Otherwise, greater threat of stronger storms pushing offshore will occur past midnight through early morning Tuesday as a line of gusty showers and storms is forecast to move eastward through the area and off of the east central Florida coast. .WATERSPOUT IMPACT... A few stronger storms may produce a waterspout or two as they push offshore overnight. .WIND AND SEA IMPACT... Southerly winds will increase through tonight, up to 15 to 20 knots over the nearshore waters of Brevard County and the Treasure Coast, where small craft should exercise caution. Beyond 20 nautical miles offshore, a Small Craft Advisory will be in effect tonight for south to southwest winds up to 20 to 25 knots, building seas to 4 to 6 feet. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Isolated to widely scattered storm coverage continues on Tuesday and Wednesday. A few strong storms may be possible on Tuesday across the Treasure Coast. Cloud to ground lightning strikes, gusty winds, and torrential downpours will be the main storm threats. The rip current risk will remain Moderate at area beaches early this week. Boating conditions will remain poor offshore Tuesday morning and will again become poor to hazardous late Wednesday through at least Friday as weather and ocean conditions remain unsettled. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Weitlich
In the hours before
Special weather statement, Feb 15, 5:55 PM EST, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 555 PM EST Mon Feb 15 2021 FLZ045-053-152345- Osceola FL-Orange FL- 555 PM EST Mon Feb 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES UNTIL 645 PM EST... At 554 PM EST, Doppler radar was tracking a strong thunderstorm near West Lake Toho, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Kissimmee, Saint Cloud, and Wedgefield. LAT...LON 2809 8128 2817 8146 2860 8125 2851 8098 TIME...MOT...LOC 2254Z 207DEG 31KT 2821 8134 Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:07 AM EST | Small Craft Advisory | MLB | 31 hr | |
| Feb 15, 5:59 PM EST | Severe Thunderstorm Warning | MLB | Orange, Osceola | 46 min |
| Feb 15, 6:04 PM EST | Special Weather Statement | MLB | Okeechobee | 41 min |
| Feb 15, 6:31 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Seminole, Volusia | 34 min |
| Feb 15, 6:35 PM EST | Special Marine Warning | MLB | 85 min | |
| Feb 15, 6:54 PM EST | Special Weather Statement | MLB | Brevard, Indian River | 66 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.